Facial Dyskinesia from Overdose of an Antihistamine

Donald A. Barone, John Raniolo

Research output: Contribution to journalLetterpeer-review

17 Scopus citations

Abstract

To the Editor: Two previous reports in the Journal1 2 have suggested that oral facial dyskinesias may occasionally be associated with short-term use of an antihistamine. In both cases the possibility of a hysterical origin was entertained and could not be absolutely excluded, although it was dismissed as very unlikely. Sovner, 3 in a subsequent letter to the Journal, suggested that the facial movements actually represented an acute dystonic reaction to antihistamine. We now describe an 18-month-old girl who presented for medical evaluation approximately 12 hours after ingesting four Drixoral tablets (6 mg of dexbrompheniramine maleate and 120 mg of pseudoephedrine. No extract is available for articles shorter than 400 words.

Original languageEnglish (US)
Number of pages1
JournalNew England Journal of Medicine
Volume303
Issue number2
DOIs
StatePublished - Jul 10 1980

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Facial Dyskinesia from Overdose of an Antihistamine'. Together they form a unique fingerprint.

Cite this